Alert archive / Arkansas / Red Flag Warnings in 2016

Red Flag Warning 2, NWS Little Rock, AR

February 9, 201615 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Feb 9, 2016, 9:32 AM CST for 15 counties in Arkansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2016, 9:32 AM CST (15:32 UTC)
Expired
Feb 9, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Little Rock, AR

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Conway County, AR, Dallas County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Marion County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS84 KLZK 091532
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 AM CST TUE FEB 9 2016

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN
ARKANSAS...

.GUSTY NORTHWEST WINDS AND LOW HUMIDITY VALUES ACROSS WESTERN
ARKANSAS WILL BE OBSERVED ACROSS WESTERN ARKANSAS THIS AFTERNOON.
RED FLAG CONDITIONS ARE LIKELY TO OCCUR.

ARZ030-037-040-092345-
/O.UPG.KLZK.FW.A.0001.160209T1700Z-160210T0000Z/
/O.NEW.KLZK.FW.W.0002.160209T1532Z-160210T0000Z/
LOGAN-SCOTT-POLK-
932 AM CST TUE FEB 9 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...037 AND
040...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...PARTS OF WESTERN ARKANSAS.

* WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS
  EXPECTED.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO
  FALL BELOW 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ARZ003-004-012-013-021>023-031-032-038-039-041>044-052>055-062-
066>068-092345-
/O.NEW.KLZK.FW.W.0002.160209T1532Z-160210T0000Z/
BOONE-MARION-NEWTON-SEARCY-JOHNSON-POPE-VAN BUREN-CONWAY-FAULKNER-
YELL-PERRY-MONTGOMERY-GARLAND-SALINE-PULASKI-PIKE-CLARK-
HOT SPRING-GRANT-DALLAS-OUACHITA-CALHOUN-BRADLEY-
932 AM CST TUE FEB 9 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
003...004...012...013...
021...022...023...031...032...038...039...041...042...043...044...
052...053...054...055...062...066...067 AND 068...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 003...004...012...013... 
  021...022...023...031...032...038...039...041...042...043... 
  044...052...053...054...055...062...066...067 AND 068. 

* WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS
  EXPECTED.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO
  FALL BELOW 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

65

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 9, 5:41 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 9, 5:41 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 AM CST TUE FEB 9 2016

.DISCUSSION...

UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

MAIN FORECAST CONCERN FOR THE 12Z TAF PERIOD WILL BE WINDS. EXPECT
NW WINDS TO GUST TO AT LEAST 20-25KT AT ALL TERMINALS TODAY...WITH
CENTRAL TERMINALS SEEING SOME GUSTS CLOSE TO 30KT THIS AFTERNOON.
WINDS WILL SLACKEN CONSIDERABLY AFTER SUNSET THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 255 AM CST TUE FEB 9 2016/

SHORT TERM...TODAY THROUGH SUNDAY

THE MAIN CONCERN FOR THE SHORT TERM WILL BE GUSTY WINDS AND HIGH
FIRE DANGER TODAY. PLEASE SEE THE FIRE DANGER STATEMENT
/LITRFDLZK/ FOR MORE INFORMATION ABOUT FIRE WEATHER CONCERNS TODAY.

ANOTHER BREEZY DAY IS ON TAP TODAY. WINDS CONTINUE TO GUST INTO
THE 20-25 MPH RANGE...WHICH MEANS THAT ONCE THE MIXED LAYER BEGINS
TO DEEPEN AFTER SUNRISE WE SHOULD SEE WIDESPREAD GUSTY CONDITIONS
ACROSS THE FORECAST AREA RATHER QUICKLY. THE GFS LAMP GUIDANCE
PERFORMED VERY WELL YESTERDAY...AS DID THE HRRR...WITH RESPECT TO
BOTH SUSTAINED WINDS AND WIND GUSTS. WENT HEAVILY TOWARDS THOSE
TWO MODELS YESTERDAY...AND HAVE DONE THE SAME THIS MORNING. EXPECT
WIDESPREAD 15-25MPH SUSTAINED WINDS...WITH GUSTS CLIMBING INTO THE
30-35 MPH RANGE...TO BEGIN SHOWING UP SHORTLY AFTER SUNRISE TODAY.
AS SUCH...HAVE ISSUED A LAKE WIND ADVISORY TO ACCOUNT FOR THIS.

WINDS WILL FINALLY RELAX AFTER SUNSET THIS EVENING...WITH LITTLE
TO NO GUSTS EXPECTED OVERNIGHT TONIGHT...AND SIGNIFICANTLY LESS
WIND ON WEDNESDAY. TEMPERATURES WILL SEE A GRADUAL...ALBEIT
SMALL...WARMING TREND TODAY AND TOMORROW AS WELL. HIGHS WILL RANGE
FROM THE UPPER 30S TO AROUND 50 TODAY...WITH THE COOLEST AREAS IN
THE NORTH...AND FROM THE LOW 40S TO THE LOW 50S TOMORROW.
OVERNIGHT LOWS WILL BE IN THE 20S AND 30S.

LONG TERM...SUNDAY THROUGH SUNDAY

NOT A LOT OF WHOLESALE CHANGES WILL BE FORTH COMING THIS MORNING
WITH MODELS CONTINUING TO SHOW A GENERAL NORTHWEST FLOW IN PLACE
OVER THE AREA. MUCH LIKE LAST NIGHT...MODELS ARE IN DECENT ENOUGH
AGREEMENT INITIALLY BEFORE DIVERGING SIGNIFICANTLY TOWARDS THE END
OF THE PERIOD AND THE BLENDING OF SOLUTIONS WILL CONTINUE.

PERIOD INITIATES WITH HIGHLY AMPLIFIED UPPER PATTERN IN PLACE BUT
NOT TO THE EXTENT THAT IT WAS IN THE SHORT TERM PERIOD. DEEP UPPER
TROUGH WILL BE CENTERED ALONG THE EASTERN SEABOARD WITH UPPER RIDGING
OVER THE ROCKIES. PRONOUNCED NORTHWEST FLOW ALOFT WILL CONTINUE OVER
THE AREA AS A RESULT KEEPING TEMPERATURES A FEW DEGREES BELOW NORMAL
THURSDAY AND FRIDAY.

LOW PRESSURE MOVING WELL TO THE NORTH OF THE AREA SHARPENS UP THE
TROUGH EVEN MORE FRIDAY NIGHT WITH A FRONTAL BOUNDARY MOVING THROUGH.
FRONTAL PASSAGE WILL BE DRY BUT IT WILL USHER IN ANOTHER SHOT OF
COLD AIR AS HIGH PRESSURE DROPS INTO THE UPPER MIDWEST. THIS WILL
SEND TEMPERATURES EVEN FURTHER BELOW NORMAL FOR SATURDAY WITH A BIT
OF A RECOVERY ON SUNDAY AS FLOW DAMPENS A BIT.

MODELS DIFFERENCES EMERGE EARLY SUNDAY WITH ECMWF BRINGING ANOTHER
TROUGH IN BUT THIS ONE DOES HAVE ENOUGH MOISTURE FOR AT LEAST SMALL
PRECIPITATION CHANCES. GFS NOT REALLY SHOWING THIS BUT SWINGS A
FRONT THROUGH SUNDAY NIGHT AND EARLY MONDAY WHILE THE ECMWF DOES
NOT. AS SUCH...WILL KEEP SOME POPS IN FOR BOTH DAYS WITH SOME LIGHT
SNOW NOT OUT OF THE QUESTION OVER THE NORTH SUNDAY NIGHT BUT ANY
ACCUMULATION WOULD BE MINIMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     38  23  41  28 /   0   0   0   0
CAMDEN AR         50  30  54  37 /   0   0   0   0
HARRISON AR       38  21  44  28 /   0   0   0   0
HOT SPRINGS AR    48  29  52  35 /   0   0   0   0
LITTLE ROCK   AR  46  27  49  32 /   0   0   0   0
MONTICELLO AR     47  29  50  36 /   0   0   0   0
MOUNT IDA AR      49  27  53  34 /   0   0   0   0
MOUNTAIN HOME AR  38  21  42  27 /   0   0   0   0
NEWPORT AR        38  23  40  27 /   0   0   0   0
PINE BLUFF AR     46  28  49  34 /   0   0   0   0
RUSSELLVILLE AR   47  25  49  30 /   0   0   0   0
SEARCY AR         42  23  44  27 /   0   0   0   0
STUTTGART AR      43  26  46  32 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FIRE WEATHER WATCH FROM 11 AM CST THIS MORNING THROUGH THIS
AFTERNOON FOR LOGAN-POLK-SCOTT.

&&

AVIATION...64
Hazardous weather outlook, Feb 9, 4:17 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 AM CST TUE FEB 9 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101030-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
417 AM CST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE FORECAST AREA TODAY.
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
PERSIST FROM SHORTLY AFTER SUNRISE THROUGH EARLY THIS EVENING.

IN ADDITION TO THE GUSTY WINDS...WILDFIRE DANGER LEVELS WILL BE
QUITE HIGH. STRONG WINDS WILL COINCIDE WITH LOW AFTERNOON HUMIDITY
LEVELS...LEADING TO THE POTENTIAL FOR ANY OUT OF CONTROL FIRES TO
SPREAD RAPIDLY. THE AREAS OF HIGHEST CONCERN WILL BE IN WESTERN
ARKANSAS WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:14 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more16 hr
Feb 9, 4:14 AM CSTFire Weather WatchLZK5 hr

Nearby

Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.